Category: 

What are the Common Aricept&Reg; Side Effects?

Article Details
  • Written By: K. Gierok
  • Edited By: John Allen
  • Last Modified Date: 27 November 2018
  • Copyright Protected:
    2003-2018
    Conjecture Corporation
  • Print this Article

Aricept® is a medication that is often used in the treatment of Alzheimer's disease. This medication often results in the development of a number of serious side effects, including changes in digestive or cardiovascular system function. In addition, Aricept® use has been linked to stool and urine changes, and in the most severe cases can even lead to dangerous allergic reactions. Those who experience the symptoms of an allergic reaction should seek medical assistance as soon as possible.

Some of the most common Aricept® side effects include changes in digestive system function. Some of these changes include a decreased appetite, diarrhea, weight loss, and extreme nausea and vomiting. As with many other prescription medications, these Aricept® side effects often become much less disruptive as the individual taking the medication adapts to the symptoms. In fact, in most cases, these symptoms alleviate with a few weeks of starting the medication. Side effects that affect the digestive system and which do not decrease in intensity with time or which are very severe may require medical attention.

Ad

Other common Aricept® side effects include changes in cardiovascular system function. Typically, changes in cardiovascular system function that occur as a result of Aricept® use include extreme dizziness, a slowed or irregular heartbeat, swelling of the extremities, and shortness of breath. While these side effects may not seem dangerous in and of themselves, when considered in combination they can be indicative of very serious health conditions. Those who experience these symptoms for a prolonged period of time should consider speaking with their physician or health care team as soon as possible in order to ensure proper treatment.

Aricept® side effects also commonly include the development of black, bloody, or tarry stools; diarrhea; or a significant decrease in urine output. Though these conditions are commonly linked to to the drug, they are also indicative of a number of other serious health concerns. Individuals who develop these conditions should consult with a physician in order to make sure that they are, in fact, related to Aricept® use, and are not related to a more serious health condition.

In some cases, allergic reaction may also be a side effect of Aricept® use. Typical symptoms of an Aricept®-related allergy include swelling of the lips, face, mouth, or tongue; skin hives; a rash; and chest pain that does not alleviate upon rest. Those who experience these side effects or who have experienced them in the past should seek immediate medical attention.

Ad

Recommended

Discuss this Article

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email